MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW PANGEA PLATFORM 5.0MM / T20 / L50MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW PANGEA PLATFORM 5.0MM / T20 / L50MM; SCREW, FIXATION, BONE
Catalog Number 662350
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "a pangea distal femur plate was placed on (b)(6)2025 there was a revision case done on (b)(6)2025 where it showed multiple 5.0 locking screws going through the plate hole.Lateral x-ray from the previous surgery showed that the screws didn¿t miss the plate in the initial surgery.The plate malfunction result in a revision surgery where multiple screws were removed from the plate and a retrograde nail was placed.".
 
Additional Manufacturer Narrative
Although it cannot be determined at this time which of the reported screws pulled through the plate, a list of the devices used is noted below: catalog.Lot.Qty.661755.Ah6442.1.662330.Aj1041.1.662350.Unknown.1.662350.Aj7134.1.662375.Ak1914.3.662380.Aj2418.1.662385.Ak1002.1.Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "a pangea distal femur plate was placed on (b)(6) 2025 there was a revision case done on (b)(6) 2025 where it showed multiple 5.0 locking screws going through the plate hole.Lateral x-ray from the previous surgery showed that the screws didn¿t miss the plate in the initial surgery.The plate malfunction result in a revision surgery where multiple screws were removed from the plate and a retrograde nail was placed.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the reported screw migration is visible on the received x-rays as described in the event description.The device inspection revealed the following: the evaluation of both 50mm locking screws has shown that the thread flanks at the locking thread are damaged.The damages indicate that there was a in-situ movement between the screw head and the plate.It is clear that the damage is only present on one side of the screw heads.This suggests that the screw head of both screws did not go through the plate, because otherwise the head would be damaged all around.Based on this finding it is very likely that the returned screws are the screws which did back out on the x-rays.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint and the received x-rays were reviewed by medical affairs and lifecyle management with following conclusion: there was no x-ray provided which shows the complete construct in one view.On one x-ray (pangea plate set 3) are four migrated locking screws in the shaft of the femur visible.The most distal and the most proximal screw are backed out while the two screws between the backed out screws were pulled through the plate.All the affected screws in the shaft area have about the same length of around 50mm.But only two screws in this length range were returned for evaluation, the other screws are either much shorter (30mm) or longer (75mm).This means two of the affected screws, including the initially reported catalog number 662346 and as well the affected plate is missing.During the evaluation of the x-rays, it appeared that two of the displaced screws were too small and therefore may not have been held in place in the universal holes of the plate.This impression is particularly evident in the ap view (pangea plate set 5), where it appears that the screws have different diameters, and also in the lateral view (pangea plate set 4), where it appears that the head diameters of the screws are too small in comparison to the plate holes.Ultimately, without images of the entire construct, information about the patient's activities, and having all affected devices back for evaluation, it is not possible to determine the final cause of the reported event.If more information is provided, the case will be reassessed.

Brand Name
LOCKING SCREW PANGEA PLATFORM 5.0MM / T20 / L50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23211620
Report Number0008031020-2025-01661
Device Sequence Number9019497
Product Code HWC
UDI-Device Identifier07613327416015
UDI-Public(01)07613327416015(10)AJ7134
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K242445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number662350
Device Lot NumberAJ7134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale